MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY NEEDLE HOLDER

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY NEEDLE HOLDER
Model Number 26167FNS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject instrument was not returned for evaluation.We have not been able to obtain any further details of the event other than what was included in users medwatch report.
 
Event or Problem Description
Allegedly, during an esophageal repair procedure, a piece of the needle holder broke off inside the patient and was retained.

Brand Name
NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen
MDR Report Key6896192
Report Number9610617-2017-00080
Device Sequence Number496647
Product Code GCJ
UDI-Device Identifier04048551095362
UDI-Public4048551095362
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26167FNS
Device Catalogue Number26167FNS
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 MO